Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 95, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 13, 2013, 2:20 PM CDT for Escambia County, Santa Rosa County, Florida; Escambia County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2013, 2:20 PM CDT (19:20 UTC)
- Expired
- Jul 13, 2013, 3:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 77 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
987
WUUS54 KMOB 131920
SVRMOB
ALC053-FLC033-113-132000-
/O.NEW.KMOB.SV.W.0095.130713T1920Z-130713T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT SAT JUL 13 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
NORTHWESTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
SOUTHWESTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 300 PM CDT
* AT 216 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 6 MILES SOUTHEAST OF ATMORE...OR
11 MILES SOUTHEAST OF I65 AND CR 1...AND WAS NEARLY STATIONARY.
ALSO EXPECT VERY HEAVY RAINFALL FROM THIS STORM TO THE TUNE OF 2
TO 3 INCHES IN AN HOUR LOCALLY.
* LOCATIONS IMPACTED INCLUDE...
POARCH CREEK RESERVATION... FLOMATON...
CENTURY... I65 AND CR 1... I65 AND AL 21...
ATMORE...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 48 AND 64.
LAT...LON 3078 8754 3082 8760 3091 8762 3095 8759
3099 8759 3100 8762 3116 8762 3116 8718
3110 8719 3079 8723 3077 8754
TIME...MOT...LOC 1919Z 175DEG 66KT 3102 8743
$$1 follow-up statement
296
WWUS54 KMOB 131939
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT SAT JUL 13 2013
ALC053-FLC033-113-131949-
/O.CAN.KMOB.SV.W.0095.000000T0000Z-130713T2000Z/
ESCAMBIA AL-SANTA ROSA FL-ESCAMBIA FL-
239 PM CDT SAT JUL 13 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN
ESCAMBIA...NORTHWESTERN SANTA ROSA AND SOUTHWESTERN ESCAMBIA
COUNTIES...
AT 234 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHERN
ESCAMBIA...NORTHWESTERN SANTA ROSA AND SOUTHWESTERN ESCAMBIA COUNTIES
HAS WEAKENED TO BELOW SEVERE LIMITS.
LAT...LON 3078 8754 3082 8760 3091 8762 3095 8759
3099 8759 3100 8762 3116 8762 3116 8718
3110 8719 3079 8723 3077 8754
TIME...MOT...LOC 1939Z 175DEG 66KT 3139 8747
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:48 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 13, 12:48 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1248 PM CDT SAT JUL 13 2013 ...HIGH WET MICROBURST RISK THIS AFTERNOON MAINLY WEST OF I-65... .MESOSCALE UPDATE...THE LOCAL ATMOSPHERE HAS BECOME VERY UNSTABLE OVER ALL OF INTERIOR SOUTHEASTERN MISSISSIPPI AND THE FAR WESTERN PORTIONS OF SOUTHWESTERN ALABAMA (I.E., WEST OF I-65)AS MLCAPE VALUES ON THE LATEST LAPS ANALYSES HAVE APPROACHED 3400 J/KG AND SBCAPES ARE CURRENTLY NEAR 4000 J/KG. PLEASE CONSIDER THE WET MICROBURST RISK AS HIGH FOR THIS AFTERNOON AS OUTFLOWS FROM DEVELOPING STORMS OFF TO THE EAST MOVE SLOWLY WESTWARD AND INITIATE LOCALLY SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND THROUGH THE EARLY EVENING HOURS. SOME STORMS COULD PRODUCE WINDS BETWEEN 55 AND 60 MPH ON AN ISOLATED BASIS. /23 JMM && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 13, 1:00 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE MOBILE AL 100 PM CDT SAT JUL 13 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-141200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 100 PM CDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT THIS AFTERNOON...THE LOCAL ATMOSPHERE HAS BECOME VERY UNSTABLE OVER ALL OF INTERIOR SOUTHEASTERN MISSISSIPPI AND THE FAR WESTERN PORTIONS OF SOUTHWESTERN ALABAMA. THE WET MICROBURST RISK IS NOW HIGH FOR THIS AFTERNOON AS OUTFLOWS FROM DEVELOPING STORMS OFF TO THE EAST SLOWLY MOVE WESTWARD AND INITIATE LOCALLY SEVERE THUNDERSTORMS THROUGHOUT THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS. SOME STORMS COULD PRODUCE WINDS BETWEEN 55 AND 60 MPH ON AN ISOLATED BASIS. PERIODS OF VERY HEAVY RAIN POSSIBLY LEADING TO SOME LOCALIZED FLOODING...GUSTY STRAIGHT LINE WINDS AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH THE STRONGER STORMS THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY THROUGH EARLY NEXT WEEK. THE BEST COVERAGE WILL OCCUR DURING THE AFTERNOON HOURS. LOCALLY HEAVY RAINFALL...GUSTY STRAIGHT LINE WINDS AND FREQUENT LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS WITH THE STRONGER STORMS THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-141200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 100 PM CDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MARINE AREA THROUGH TONIGHT...ESPECIALLY THIS AFTERNOON. PERIODS OF VERY HEAVY RAIN...FREQUENT LIGHTNING...GUSTY STRAIGHT LINE WINDS AND ISOLATED WATERSPOUTS WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MODERATE TO OCCASIONALLY STRONG EASTERLY WIND FLOW MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT SUNDAY AND SUNDAY NIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MARINE AREA THROUGH EARLY NEXT WEEK. PERIODS OF VERY HEAVY RAIN...FREQUENT LIGHTNING...GUSTY STRAIGHT LINE WINDS AND ISOLATED WATERSPOUTS WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS THROUGH EARLY NEXT WEEK.
In the hours before
Special weather statement, Jul 13, 12:13 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1213 PM CDT SAT JUL 13 2013 FLZ003>006-131815- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-COASTAL OKALOOSA FL- SANTA ROSA FL- 1213 PM CDT SAT JUL 13 2013 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN OKALOOSA...SOUTHERN SANTA ROSA AND EASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA... THROUGH 115 PM CDT... AT 1211 PM CDT...A DEVELOPING STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF BAGDAD...OR 5 MILES SOUTHEAST OF ROEVILLE...AND WAS MOVING SOUTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... MIDWAY... WOODLAWN BEACH... WHITING FIELD... TIGER POINT... ROEVILLE... POINT BAKER... PEA RIDGE... MULAT... HOLLEY... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 19 AND 47. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, Jul 13, 12:16 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1216 PM CDT SAT JUL 13 2013 ALZ064-FLZ002-131815- COASTAL ESCAMBIA FL-LOWER BALDWIN AL- 1216 PM CDT SAT JUL 13 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...SOUTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...THROUGH 115 PM CDT... AT 1211 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF FOLEY...OR 5 MILES SOUTHWEST OF ELBERTA...AND MOVING SOUTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... PERDIDO BEACH... ORANGE BEACH... GULF SHORES... SUMMERDALE... MAGNOLIA SPRINGS... FOLEY... ELBERTA... BON SECOUR... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Local storm report, Jul 13, 1:36 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
136 PM CDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM LIGHTNING PACE 30.60N 87.16W
07/13/2013 SANTA ROSA FL EMERGENCY MNGR
*** 1 INJ *** LIGHTNING STRIKE AT A RESIDENCE. ONE
INJURED.
&&
10The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:21 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 54 min |
| Jul 12, 11:51 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 114 min |
| Jul 13, 12:03 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 117 min |
| Jul 13, 1:06 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 39 min |
| Jul 13, 1:32 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 58 min |
| Jul 13, 1:34 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 116 min |
| Jul 12, 11:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| Jul 13, 12:35 PM CDT | Areal Flood Advisory | MOB | Baldwin | 115 min |
| Jul 13, 12:54 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 51 min |
| Jul 13, 1:26 PM CDT | Special Marine Warning | MOB | 94 min | |
| Jul 13, 1:27 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 63 min |
| Jul 13, 1:37 PM CDT | Special Marine Warning | MOB | 83 min | |
| Jul 13, 2:15 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jul 13, 2:34 PM CDT | Special Marine Warning | MOB | 86 min | |
| Jul 13, 2:58 PM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 13, 3:20 PM CDT | Areal Flood Advisory | MOB | Conecuh, Escambia, Monroe | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.